Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 55, NWS Hastings, NE

May 8, 2016Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 8, 2016, 9:28 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2016, 9:28 PM CDT (02:28 UTC)
Expired
May 8, 2016, 10:15 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:44 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WUUS53 KGID 090228
SVRGID
KSC089-123-090315-
/O.NEW.KGID.SV.W.0055.160509T0228Z-160509T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 928 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF BELOIT...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...GLEN ELDER...JEWELL...ASHERVILLE...SIMPSON...RANDALL AND
  SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS.

LAT...LON 3962 9835 3976 9794 3931 9793 3925 9829
TIME...MOT...LOC 0228Z 256DEG 21KT 3939 9823 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINLEIN
2 follow-up statements
699 
WWUS53 KGID 090243
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT SUN MAY 8 2016

KSC089-123-090315-
/O.CON.KGID.SV.W.0055.000000T0000Z-160509T0315Z/
MITCHELL KS-JEWELL KS-
943 PM CDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL MITCHELL AND SOUTHEASTERN JEWELL COUNTIES...

AT 943 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JEWELL TO NEAR BELOIT TO 9 MILES NORTHEAST OF
VICTOR...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELOIT...GLEN ELDER...JEWELL...ASHERVILLE...SIMPSON...RANDALL AND
SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS.

LAT...LON 3962 9835 3976 9794 3931 9793 3925 9829
TIME...MOT...LOC 0243Z 220DEG 36KT 3971 9812 3952 9809 3931 9811 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINLEIN
902 
WWUS53 KGID 090313
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT SUN MAY 8 2016

KSC089-123-090322-
/O.EXP.KGID.SV.W.0055.000000T0000Z-160509T0315Z/
MITCHELL KS-JEWELL KS-
1013 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MITCHELL AND
SOUTHEASTERN JEWELL COUNTIES WILL EXPIRE AT 1015 PM CDT...

A SEVERE THUNDERSTORM WARNING FOR EASTERN JEWELL COUNTY IS STILL IN
EFFECT.
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS.

LAT...LON 3962 9835 3976 9794 3931 9793 3925 9829
TIME...MOT...LOC 0311Z 256DEG 21KT 3971 9812 3952 9809 3931 9811 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:25 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 8, 6:25 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
625 PM CDT SUN MAY 8 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN MAY 8 2016

SURFACE ANALYSIS SHOWS THE SURFACE LOW IN WESTERN KANSAS WITH A
WARM FRONT EXTENDING TO THE EAST ACROSS NORTH CENTRAL KANSAS
THIS AFTERNOON. NORTH OF THE FRONT WINDS ARE FROM THE EAST AND TO
THE SOUTH OF THE FRONT WINDS ARE FROM THE SOUTH. SATELLITE IS
STARTING TO SHOW A FEW CUMULUS STARTING TO DEVELOP.

THE UPPER LOW IN THE NORTHERN HIGH PLAINS SENDS THE FIRST UPPER
WAVE INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE
FRONT ACROSS NORTH CENTRAL KANSAS IS EXPECTED TO LIFT TO THE
NORTH DURING THE EVENING. EXPECT THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THE FRONT THIS AFTERNOON AND SPREAD ACROSS THE AREA
DURING THE REST OF THE AFTERNOON AND EVENING. THE MUCAPE IS OVER
3000 J/KG THIS AFTERNOON AND INTO THE EVENING HOURS WITH BULK
SHEAR OF 40 TO 50KTS. EXPECT THERE TO BE LARGE HAIL AND STRONG
WINDS AS THE MAIN THREAT...BUT WITH THE FRONT LIFTING THROUGH THE
SOUTHERN PART OF THE FORECAST AREA...THERE COULD BE ISOLATED
TORNADOES AS WELL. THE TIMING OF THE STORMS HAS BEEN FAIRLY
CONSISTENT WITH THE SHORT TERM MODELS THAT IT WILL BE LATE THIS
AFTERNOON. THE MUCAPE DIMINISHES FAIRLY QUICKLY THIS EVENING AND
EVEN THOUGH SOME THUNDERSTORMS WILL REMAIN INTO THE OVERNIGHT
HOURS...THE SEVERE THREAT SHOULD END BY MIDNIGHT. THE BEST
CHANCES OVERNIGHT WILL BE IN THE NORTHERN PART OF THE FORECAST
AREA.

THE UPPER LEVEL LOW MOVES TO THE EAST ACROSS SOUTH DAKOTA ON
MONDAY.THERE COULD BE A FEW LINGERING THUNDERSTORMS MONDAY
MORNING. THE NEXT WAVE FROM THE LOW MOVES INTO THE AREA MONDAY
AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS AS THIS WAVE MOVES THROUGH. THE MUCAPE IS OVER
4000 J/KG MONDAY AFTERNOON...BUT THE BULK SHEAR IS ONLY AROUND 20
KTS. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...BUT THAT
WOULD BE MAINLY TO THE EAST OF HIGHWAY 281.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 346 PM CDT SUN MAY 8 2016

OVERVIEW...THERE IS A PRETTY GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TUESDAY EVENING/TUESDAY NIGHT...AND A FEW OF THESE
REMAINING SHOWERS MAY LINGER INTO WEDNESDAY MORNING. THURSDAY AND
FRIDAY WILL LIKELY BE DRY. WE WILL CARRY SOME LOW END CHANCES OF
RAIN SHOWERS FOR NEXT WEEKEND. AT THIS POINT AM NOT VERY IMPRESSED
WITH NEXT WEEKENDS RAIN CHANCES AND ODDS ARE CURRENTLY BETTER THAT
WE WILL BE DRY...BUT WORTH KEEPING AN EYE ON. TUESDAY COULD BE THE
WARMEST DAY WITH HIGHS IN THE 70S...WHILE WEDNESDAY THROUGH FRIDAY
WILL SEE HIGHS FROM THE UPPER 60S TO LOWER 70S. WE DO EXPECT A COOL
DOWN BY NEXT WEEKEND WITH HIGHS ONLY IN THE 60S AND CAN NOT RULE OUT
SOME 50 DEGREE HIGHS IN SOME SPOTS BY SUNDAY.

MONDAY NIGHT...MOST OF ANY THUNDERSTORMS FROM MONDAY AFTERNOON
SHOULD QUICKLY SLIDE EAST OUT OF OUR FORECAST AREA BEFORE MIDNIGHT.
GIVEN INSTABILITY AND SHEAR PROFILE CAN NOT RULE OUT A FEW SEVERE
STORMS...BUT THE BETTER CHANCE FOR SEVERE STORMS WILL BE MONDAY
AFTERNOON.

TUESDAY...THE NEXT UPPER LOW WILL BE TRACKING EAST ACROSS THE
NORTHERN PLAINS. THIS WILL SEND A COLD FRONT SOUTHEAST ACROSS
NEBRASKA THROUGH THE DAY AND COULD HELP TO INITIATE THUNDERSTORMS BY
LATE TUESDAY AFTERNOON OR EVENING. THUNDERSTORM CHANCES WILL
CONTINUE TO INCREASE INTO TUESDAY NIGHT AS THE FORCING FROM THE
UPPER TROUGH MOVE IN. THERE IS ENOUGH INSTABILITY EARLY ON IN THE
AFTERNOON AND EVENING TO GET A FEW STRONGER STORMS AND CAN NOT RULE
OUT AN ISOLATED SEVERE STORM. RAINFALL COULD BE RATHER WIDESPREAD
WITH SOME HIGHER AMOUNTS OVER 1 INCH CERTAINLY POSSIBLE.

WEDNESDAY...INSTABILITY IS LARGELY USED UP BY WEDNESDAY MORNING AND
WILL JUST CALL FOR PRIMARILY RAIN AS THE SYSTEM EXITS OUR EASTERN
FORECAST AREA. IT WILL BE A LITTLE COOLER BEHIND DEPARTING SYSTEM
WITH HIGHS IN THE 60S.

THURSDAY AND FRIDAY...A GOOD CHANCE OF BEING DRY BETWEEN SYSTEMS
WITH HIGHS IN THE UPPER 60S AND LOWER 70S.

SATURDAY AND SUNDAY...AN UPPER SYSTEM WILL TRACK ACROSS THE GREAT
LAKES AND COOLER AIR WILL SPILL DOWN OUT OF CANADA INTO THE PLAINS.
HIGHS COULD FALL INTO THE UPPER 50S AND 60S. THERE IS AT LEAST A
SLIGHT CHANCE OF SOME RAIN...BUT WITH THE AIRMASS BEING OUT OF
CANADA THE DEWPOINTS ARE RATHER LOW AND MOISTURE IS LACKING.
THEREFORE...AM NOT VERY CONFIDENT IN WEEKEND RAIN CHANCES AT THIS
TIME.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 619 PM CDT SUN MAY 8 2016
THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING WITH
CHCS FOR STORMS CONTINUING DURING THE OVERNIGHT HOURS. CONDITIONS
ARE FAVORABLE FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL TO
GOLF BALL SIZE AND DAMAGING WINDS. WINDS WILL BE SOUTHEAST FOR THE
FIRST PART OF THE EVENING AND WILL BE VARIABLE DURING STORMS. EAST
TO SOUTHEAST WINDS ARE FORECAST MONDAY WITH THE POTENTIAL FOR
ADDITIONAL SHOWER AND STORM ACTIVITY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...JCB
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, May 8, 6:32 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT SUN MAY 8 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
632 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO
THE FIRST PART OF THE NIGHT. THE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL THE SIZE OF BASEBALLS AND DAMAGING WINDS OF
60 TO 70 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY
ACROSS NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA. LOCALLY
HEAVY RAINFALL OF 1 TO 2 INCHES MAY CAUSE AREAS OF LOWLAND
FLOODING.

THUNDERSTORM CHANCES CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER
THE SEVERE WEATHER RISK SHOULD AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH
HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE
THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY
NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 8, 8:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             NATOMA                  39.19N 99.02W
05/08/2016  E1.75 INCH       OSBORNE            KS   PUBLIC

            LARGEST HAIL RANGED FROM NICKEL TO GOLF BALL SIZE.

&&

ADP
Local storm report, May 8, 8:44 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
844 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     KEARNEY AIRPORT         40.73N 99.01W
05/08/2016  M49.00 MPH       BUFFALO            NE   AWOS

            GUST OF 49MPH AT THE AIRPORT

&&

PBEDA
Local storm report, May 8, 8:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             COZAD                   40.86N 99.99W
05/08/2016  E1.25 INCH       DAWSON             NE   PUBLIC

            EST HAIL SIZE VIA PHOTO ON TWITTER

0640 PM     HAIL             LONG ISLAND             39.95N 99.53W
05/08/2016  M1.00 INCH       PHILLIPS           KS   TRAINED SPOTTER

            CORRECTED TIME

0700 PM     HAIL             LOGAN                   39.66N 99.57W
05/08/2016  M0.75 INCH       PHILLIPS           KS   TRAINED SPOTTER

0702 PM     HAIL             LOGAN                   39.66N 99.57W
05/08/2016  E1.00 INCH       PHILLIPS           KS   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 60 MPH WINDS.

0724 PM     TSTM WND GST     PHILLIPSBURG AIRPORT    39.74N 99.32W
05/08/2016  M52.00 MPH       PHILLIPS           KS   AWOS

0728 PM     TORNADO          2 S CODELL              39.16N 99.18W
05/08/2016                   ROOKS              KS   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER. TORNADO BECAME RAIN WRAPPED.

0732 PM     HAIL             CODELL                  39.19N 99.18W
05/08/2016  E1.50 INCH       ROOKS              KS   TRAINED SPOTTER

0750 PM     HAIL             NATOMA                  39.19N 99.02W
05/08/2016  E1.75 INCH       OSBORNE            KS   PUBLIC

            LARGEST HAIL RANGED FROM NICKEL TO GOLF BALL SIZE.

0751 PM     HAIL             3 W WOODSTON            39.45N 99.15W
05/08/2016  M0.50 INCH       ROOKS              KS   COUNTY OFFICIAL

            DIME SIZED HAIL REPORTED 3 W OF WOODSTON ON HWY 24

0755 PM     HAIL             8 S ELWOOD              40.47N 99.86W
05/08/2016  M0.25 INCH       GOSPER             NE   CO-OP OBSERVER

            PEA SIZED HAIL AND WINDS UP TO 50 MPH

0802 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/08/2016  E0.75 INCH       DAWSON             NE   TRAINED SPOTTER

0804 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/08/2016  M1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            NICKLE TO QUARTER SIZED HAIL

0805 PM     HAIL             8 NNE NATOMA            39.30N 98.97W
05/08/2016  E2.00 INCH       OSBORNE            KS   PUBLIC

            REPORT FROM TWITTER. TIME ALSO ESTIAMTED FROM RADAR.

0813 PM     HAIL             LEXINGTON               40.78N 99.74W
05/08/2016  M0.75 INCH       DAWSON             NE   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED WITH WIND GUSTS EST TO BE
            45MPH.

0815 PM     TSTM WND GST     LEXINGTON AIRPORT       40.79N 99.78W
05/08/2016  M49.00 MPH       DAWSON             NE   AWOS

            GUST AT LEXINGTON AIRPORT

0816 PM     HAIL             3 N LITCHFIELD          41.20N 99.15W
05/08/2016  E1.50 INCH       SHERMAN            NE   TRAINED SPOTTER

            LARGEST STONES TO PING PONG BALL SIZE

0819 PM     HAIL             SUMNER                  40.95N 99.51W
05/08/2016  M0.88 INCH       DAWSON             NE   PUBLIC

            PUBLIC REPORT THRU MEDIA

0821 PM     HAIL             9 SSW OSBORNE           39.33N 98.78W
05/08/2016  E1.75 INCH       OSBORNE            KS   TRAINED SPOTTER

            LARGEST HAIL WAS GOLF BALL SIZE. LOCATION WAS 4 NE OF
            COVERT.

0835 PM     TSTM WND GST     KEARNEY AIRPORT         40.73N 99.01W
05/08/2016  M49.00 MPH       BUFFALO            NE   AWOS

            GUST OF 49MPH AT THE AIRPORT

&&

PBEDA
Local storm report, May 8, 9:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FUNNEL CLOUD     3 WNW TIPTON            39.36N 98.52W
05/08/2016                   OSBORNE            KS   STORM CHASER

            PHOTO VIA TWITTER. BRIEF ROPE DESCENDED BUT CANNOT
            CONFIRM GROUND CONTACT.

&&

PFANNKUCH
Local storm report, May 8, 9:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             TIPTON                  39.34N 98.47W
05/08/2016  E1.25 INCH       MITCHELL           KS   TRAINED SPOTTER

            RECEIVED VIA WEB STORM REPORT PAGE

&&

PFANNKUCH
Local storm report, May 8, 9:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
919 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             CAWKER CITY             39.51N 98.43W
05/08/2016  E0.88 INCH       MITCHELL           KS   LAW ENFORCEMENT

&&

ADP

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:02 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks43 min
May 8, 7:06 PM CDTTornado WarningGIDPhillips24 min
May 8, 7:15 PM CDTTornado WarningGIDOsborne, Rooks30 min
May 8, 7:43 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith47 min
May 8, 7:45 PM CDTTornado WarningGIDOsborne, Rooks30 min
May 8, 8:08 PM CDTTornado WarningGIDOsborne37 min
May 8, 8:25 PM CDTAreal Flood AdvisoryGIDOsborne, Rooks5 hr
May 8, 8:28 PM CDTSevere Thunderstorm WarningGIDJewell, Smith47 min
May 8, 8:43 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne47 min
May 8, 9:37 PM CDTSpecial Weather StatementGIDJewell23 min
May 8, 9:42 PM CDTSpecial Weather StatementGIDMitchell48 min
May 8, 9:57 PM CDTSpecial Weather StatementGIDJewell48 min
May 8, 10:04 PM CDTSevere Thunderstorm WarningGIDJewell41 min
May 8, 10:17 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks43 min
May 8, 10:25 PM CDTSpecial Weather StatementGIDMitchell50 min
May 8, 10:48 PM CDTSevere Thunderstorm WarningGIDOsborne42 min
May 8, 10:51 PM CDTSpecial Weather StatementGIDRooks39 min
May 8, 11:23 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne52 min
May 9, 12:04 AM CDTSevere Thunderstorm WarningGIDMitchell41 min
May 9, 12:10 AM CDTSevere Thunderstorm WarningGIDOsborne, Rooks35 min
May 9, 12:42 AM CDTSevere Thunderstorm WarningGIDMitchell, Osborne48 min
May 9, 12:44 AM CDTSevere Thunderstorm WarningGIDMitchell14 min
May 9, 1:16 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell44 min
May 9, 1:41 AM CDTAreal Flood WarningGIDMitchell, Osborne, Rooks9 hr
May 9, 1:57 AM CDTSpecial Weather StatementGIDMitchell48 min
May 9, 2:28 AM CDTSevere Thunderstorm WarningGIDMitchell32 min
May 9, 2:48 AM CDTSpecial Weather StatementGIDRooks27 min
May 9, 3:01 AM CDTSpecial Weather StatementGIDSmith29 min
May 9, 3:11 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 9, 3:29 AM CDTSpecial Weather StatementGIDSmith31 min
May 9, 5:33 PM CDTSpecial Weather StatementGIDJewell42 min
May 9, 5:47 PM CDTSevere Thunderstorm WarningGIDJewell43 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningGIDJewell48 min
May 9, 6:46 PM CDTAreal Flood AdvisoryGIDJewell3 hr
May 9, 6:59 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.